How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

I have had swelling under my left eye for 12 weeks and on the

Resolved Question:

I have had swelling under my left eye for 12 weeks and on the left side of my face for 4 weeks now and nothing has helped it go down. I have bloods done, CT scan, MRI and even a biopsy which only show inflammation. Tests all come back negative although my immunoglobin is slightly raised.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. SH replied 3 years ago.
Hi there.
Thank you for your question.
I will be helping you out with your queries.
I would appreciate if you could attach a picture for me to see.
You can attach a picture here by opening this page in either internet explorer or firefox and then clicking on the paper clip icon in the toolbar.
Kindest Regards
Customer: replied 3 years ago.
I unable to attach a picture as I am using an iPad. I can email on to you
Expert:  Dr. SH replied 3 years ago.
Try uploading the picture on another website like www.photobucket.com and then send me the link of the picture.
We are not allowed to share our personal email on this site as this is against the terms of this website. Hope you understand.
Kindest Regards
Customer: replied 3 years ago.
http://photobucket.com/albums/r777/juanita772
Expert:  Dr. SH replied 3 years ago.
Do you have any allergies to anything?
Have you been prescribed any steroids?
What kind of doctors have you been to for this?
Is your swelling soft i.e. can you press on it?
Please let me know.
Customer: replied 3 years ago.
I have a dairy allergy and allergy to wheat and yeast. I had a 5 day course of antibiotics in December. Consultant who did the biopsy is ruling out an allergic reaction as it's not consistent
Expert:  Dr. SH replied 3 years ago.
I personally think that you could be having what is called as angioedema which is a type of allergic reaction and a course of steroids is what may help in your case.
Angioedema usually effects both eyes but it can sometimes affect only one eye as well.
I make this diagnosis because all your tests are normal so this is the only likely possibility also considering that you already have a history of allergies which makes it even likelier.
Let me know if you have any more questions.
Rate me for my services when you are done.
Kindest Regards
Customer: replied 3 years ago.
GP diagnosed this. Are you saying that in order to get rid of this I will need to take steroids for the rest of my life or just to alleviate the problem
Expert:  Dr. SH replied 3 years ago.
Not for the rest of your life.
May be a course for a couple of weeks to three weeks.
Let me know if you have more questions.
Rate me for my services when you are done.
Customer: replied 3 years ago.
Steroids can induce other diseases such as kidney problems etc. is there anything else that can be taken as antihistamines are not working
Expert:  Dr. SH replied 3 years ago.
A short course of steroids i.e. for a couple of weeks is very safe and should not cause any problems.
These side effects usually happen only when steroids are used for a prolonged period of time.
So I would not worry.
Let me know if you have more questions.
Rate me for my services when you are done.
Dr. SH and 2 other Medical Specialists are ready to help you
Customer: replied 3 years ago.
Thank you for your help in this matter
Expert:  Dr. SH replied 3 years ago.
You are most welcome.
Please do rate me for my services before you leave as that is the only way I am credited here.
Kindest Regards